An adult in the emergency department states Everything I see appears to be

An adult in the emergency department states

This preview shows page 11 - 13 out of 15 pages.

27. An adult in the emergency department states, Everything I see appears to be waving. I am outside my body looking at myself. I think Im losing my mind. Vital signs are slightly elevated. The nurse should suspect:a.a schizophrenic episode.c.opium intoxication.b.hallucinogen ingestion.d.cocaine overdose.ANS: BThe patient who is high on a hallucinogen often experiences synesthesia (visions in sound), depersonalization, and concerns about going crazy. Synesthesia is not common in schizophrenia. CNSstimulant overdose more commonly involves elevated vital signs and assaultive, grandiose behaviors. Phencyclidine (PCP) use commonly causes bizarre or violent behavior, nystagmus, elevated vital signs, and repetitive jerking movements.PTS: 1 DIF: Cognitive Level: Apply (Application)REF: Page 413 (Table 22-1) TOP: Nursing Process: AssessmentMSC: Client Needs: Psychosocial Integrity
Background image
28. A nurse wants to research epidemiology, assessment techniques,and best practices regarding persons with addictions. Which resource will provide the most comprehensive information?The Substance Abuse and Mental Health Services Administration (SAMHSA) is the official resource for comprehensive information regarding addictions. The other resources have relevant information,but they are not as comprehensive.PTS: 1 DIF: Cognitive Level: Understand (Comprehension)REF: Page 416-418 TOP: Nursing Process: PlanningMSC: Client Needs: Safe, Effective Care Environment29. A patient is thin, tense, jittery, and has dilated pupils. The patient says, My heart is pounding in my chest. I need help. The patient allows vital signs to be taken but then becomes suspicious and says, You could be trying to kill me. The patient refuses further examination. Abuse of which substance is most likely?The physical symptoms are consistent with CNS stimulation. Suspicion and paranoid ideation are also present. Amphetamine use is likely. PCP use would probably result in bizarre, violent behavior. Barbiturates and heroin would result in symptoms of CNS depression.PTS: 1 DIF: Cognitive Level: Understand (Comprehension)REF: Page 413 (Table 22-1) TOP: Nursing Process: AssessmentMSC: Client Needs: Psychosocial Integrity
Background image
Image of page 13

You've reached the end of your free preview.

Want to read all 15 pages?

  • Fall '19

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture